The Catalan simplicial set

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)

Abstract

The Catalan numbers are well known to be the answer to many different counting problems, and so there are many different families of sets whose cardinalities are the Catalan numbers. We show how such a family can be given the structure of a simplicial set. We show how the low-dimensional parts of this simplicial set classify, in a precise sense, the structures of monoid and of monoidal category. This involves aspects of combinatorics, algebraic topology, quantum groups, logic, and category theory.

Original languageEnglish
Pages (from-to)211-222
Number of pages12
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume158
Issue number2
DOIs
Publication statusPublished - 11 Mar 2015

Fingerprint

Dive into the research topics of 'The Catalan simplicial set'. Together they form a unique fingerprint.

Cite this